As well as progressing very quickly, at the age of 56, to T1 diabetes, I was also diagnosed with Gilberts Syndrome; high Billirubin levels.
I know that paracetamol is a no no for me and could be toxic. Although my levels can be very high at times when I am working hard, I don’t present with yellowing of the whites of the eyes or the skin.
I can suffer from fatigue and take a long time to recover from sickness, suffer from abdomal pain, itching with no rash and can not tolerate much polyunsaturated fats or saturated fats.
The good side effect of high Billirubin levels is that it lowers your risk of coronary artery disease and future heart disease.
I have always had trouble with controlling BGL and I am asking if there are any T1 diabetics with Gilberts Syndrome who have a similar problem.
I am a MDI and have been advised not to use a pump. At times a casual walk when all of my Bolus insulin (NovoRapid) should be out of my system, can cause a fast falling Hypo which is hard to turn round.
I had two such events this last weekend; once driving a hire car, the other after walking 800 yards to get fish and chips.
Although my BGL was high when began to walk and in the normal range when I started eating the chips first, my level fell to 2.5mmol/L (45). A bottle of ginger beer, 50g of Carbs, brought me up to a safe level after 15 minutes.
Although I have asked my endo if high Billirubin levels could cause insulin by increasing the time NovoRapid remains active and his response was he did not think so.
Who else with Gilberts Syndrome, thinks that bolus insulin stays in there system much longer than what it should?